Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook


Advair Complications



My 27 year old daughter was given Advair for bronchitis several months ago. She used it but started feeling worse with every dose. She now has pleurisy and has had for 2 months, it moves from one lung to the other and is extremely painful. She has low grade fevers, weight loss, nausea, congestion and pain. Steroids have helped temporarily but we don`t know what else to do. The doctors have not been very helpful. We just need to know how to get this infection cured for good.


In general, while asthma is often initially diagnosed as bronchitis asthma does not present with fever, weight loss and pleurisy. These would be very unusual symptoms for asthma. Advair is a standard and effective medication for asthma but is not indicated for other diseases and as your daughter's symptoms are not classic for asthma I would question if Advair is the best medication for her. I would consider asking your family doctor to refer your daughter to a pulmonary specialist to be certain her symptoms are really from asthma and that Advair is the best medication for her.

For more information:

Go to the Asthma health topic, where you can:

Response by:

John G Mastronarde, MD John G Mastronarde, MD
Clinical Professor of Pulmonary, Allergy, Critical Care & Sleep
College of Medicine
The Ohio State University